New York, 2025

Tornado in New York, June 10, 2025

June 10, 2025 · NWS BTV · 1 event in 1 county or zone

A triple point between an occluded, cold and warm fronts extending south from a surface low across James Bay Canada moved across northern NY during the afternoon hours of June 10th. The airmass was marginally unstable with a few showers and an isolated thunderstorm or two.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$50,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS BTV wrote it up.

A triple point between an occluded, cold and warm fronts extending south from a surface low across James Bay Canada moved across northern NY during the afternoon hours of June 10th. The airmass was marginally unstable with a few showers and an isolated thunderstorm or two. One thunderstorm briefly intensified and may have interacted with a sea-breeze front off of Lake Champlain that produced a very brief EF0 tornado in Beekmantown with several trees downed, some yard objects lifted and moved and a partial unstable roof torn off a house.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Burlington, VT wrote its last area forecast discussion before the first event at Jun 10, 2:38 PM EST, 0 minutes earlier.

Area forecast discussion, Jun 10, 2:38 PM EST, 0 minutes before
Area Forecast Discussion
National Weather Service Burlington VT
338 PM EDT Tue Jun 10 2025

.SYNOPSIS...
A cold front will continue to produce a broken line of showers
and thunderstorms across the Champlain Valley into Vermont
through early this evening. Temperatures will cool back into the
40s and 50s overnight, before warming into the 70s to near 80 on
Wednesday. A period of gusty southwest winds are expected over
northern New York on Wednesday afternoon and evening, with
localized gusts 35 to 45 mph possible. Drier and cooler weather
returns for Thursday into Friday.

&&

.NEAR TERM /THROUGH WEDNESDAY NIGHT/...
As of 317 PM EDT Tuesday...Sfc analysis places cold frnt
entering the CPV attm with a broken line of showers and a few
embedded rumbles of thunder. Per RAP analysis instability is
limited with sfc based CAPE values in the 800-1200 J/kg range,
but deep layer shear is strong with values in the 45 to 55 knot
range, associated with increasing wind speeds in the mid lvls.
Given the dynamics and available environmental conditions, a
brief stronger convective element is possible with localized
wind gusts up to 45 mph and frequent lightning. Greatest
potential is acrs the CPV, where some sunshine has developed and
temps have warmed into the mid 70s. The threat will end or
shift east of VT by 9 PM. GOES 19 mid lvl water vapor shows
developing dry slot over northern NY, which should result in
clearing skies this evening, before additional mid lvl moisture
rotates back into northern NY overnight. Temps fall back into
the upper 40s to mid 50s with comfortable humidity values
overnight.

Weds/Weds night primary concern is a period of gusty winds,
especially northern NY/SLV. NAM/GFS both show a 925mb to 850mb
low level jet of 45 to 55 knots lifting acrs northern NY on Weds
aftn/evening. Soundings support steepening sfc to 800mb lapse
rates behind secondary boundary, helping to produce localized
gusts 35 to 45 mph. Its interesting to note, NAM3KM indicates
top of the mixed layer winds at MSS near 55 knots, so a few
higher gusts are possible, if mixing is maximized during the
early evening hours. HREF mean wind gusts indicate 35 to 45 mph
with a few higher pockets over northern NY and into parts of
central/northern VT. Otherwise, best dynamics with
potent/compact s/w energy and deeper moisture look to stay north
of our cwa on Weds aftn/evening. Have continued with schc/chc
pops near the International Border, but given dry airmass
thinking areal coverage is limited. Based on better mixing and
progged 925mb temps btwn 16-18C, have gone above NBM for highs
on Weds, with values in the mid 70s to lower 80s. Weds night is
quiet and comfortable with temps falling back into the 50s to
lower 60s, along with decreasing winds.

&&

.SHORT TERM /THURSDAY THROUGH THURSDAY NIGHT/...
As of 317 PM EDT Tuesday...Quiet wx Thursday into Friday as surface
high pressure bridges in from eastern ON/western QE on drying
northwest flow. As such, looking mainly at clear/partly cloudy skies
and seasonal temperatures with slightly greater than normal diurnal
ranges for mid-June. Outside a stray afternoon sprinkle along the
intl border Thursday afternoon, dry weather is expected.

&&

.LONG TERM /FRIDAY THROUGH TUESDAY/...
As of 317 PM EDT Tuesday...No impactful weather is expected. Clouds
return by Friday night into the upcoming weekend with at least a
period/chance for a scattered showers, mainly on Saturday as
decaying upper Midwest convection is shunted east-southeast into the
region. However, confluent west- northwesterly flow aloft and lack of
larger-scale forcing support PoPs mainly at the chance level with
many hours of dry weather as well. High temperatures remain near or
just slightly below seasonal norms as there will be a greater degree
of mid-level cloud cover. By next week dry weather largely returns
for the Monday/Tuesday time frame.

&&

.AVIATION /19Z TUESDAY THROUGH SUNDAY/...
Through 18Z Wednesday...Low clouds with IFR CIGS continue to
impact MPV/EFK tafs at this time, but conditions are expected to
improve to MVFR/VFR in the next 1 to 2 hours. A cold front over
northern NY is producing a broken line of showers and
thunderstorms. This will impact most of our taf sites between
18z-20z for northern NY tafs and between 20z-24z for our VT
sites. Brief heavy rainfall, localized wind gusts up to 35 mph,
and some cloud to ground lightning is possible. Have utilized
tempo groups to highlight brief period of MVFR conditions with
showers/storms today. Otherwise, mostly VFR conditions overnight
with good mixing, should limit fog/br development. Breezy
southwest winds develop on Weds with gusts 15 to 25 knots
expected, with VFR conditions at all sites.

Outlook...

Wednesday Night: VFR. Slight chance SHRA.
Thursday: VFR. NO SIG WX.
Thursday Night: VFR. NO SIG WX.
Friday: VFR. NO SIG WX.
Friday Night: VFR. Chance SHRA.
Saturday: Mainly MVFR, with local IFR possible. Chance SHRA.
Saturday Night: MVFR/IFR conditions possible. Chance SHRA.
Sunday: Mainly MVFR, with local IFR possible. Slight chance SHRA.

&&

.BTV WATCHES/WARNINGS/ADVISORIES...
VT...None.
NY...None.

&&

SYNOPSIS...Taber
NEAR TERM...Taber
SHORT TERM...JMG
LONG TERM...JMG
AVIATION...Taber
Hazardous weather outlook, Jun 10, 2:10 PM EST, 28 minutes before
Hazardous Weather Outlook
National Weather Service Burlington VT
310 PM EDT Tue Jun 10 2025

NYZ026-027-029>031-034-087-111915-
Northern St. Lawrence-Northern Franklin-Southeastern St. Lawrence-
Southern Franklin-Western Clinton-Western Essex-
Southwestern St. Lawrence-
310 PM EDT Tue Jun 10 2025

This Hazardous Weather Outlook is for northern New York.

.DAY ONE...This afternoon and tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

A period of gusty southwest winds are expected across northern New
York on Wednesday afternoon and evening. Localized gusts 35 to 45 mph
are expected with a power outages possible.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NYZ028-035-VTZ001>011-016>021-111915-
Eastern Clinton-Eastern Essex-Grand Isle-Western Franklin-Orleans-
Essex-Western Chittenden-Lamoille-Caledonia-Washington-
Western Addison-Orange-Western Rutland-Eastern Franklin-
Eastern Chittenden-Eastern Addison-Eastern Rutland-Western Windsor-
Eastern Windsor-
310 PM EDT Tue Jun 10 2025

This Hazardous Weather Outlook is for northern New York, central
Vermont, northeast Vermont, northwest Vermont and southern Vermont.

.DAY ONE...This afternoon and tonight.

A broken line of showers and thunderstorms will impact the Champlain
Valley and parts of Vermont through early this evening. A few
stronger storms will be capable of localized gusty winds, brief heavy
rainfall, and cloud to ground lightning. The threat ends by 9 PM this
evening.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

The radar

The Burlington radar (KCXX), 38 km away, was scanning. The volume nearest the first event began at 19:37 UTC.

Open the radar archive at this moment

Event by event

1 tornado. Local standard time, as filed.

Tornado, Clinton

When
June 10, 2:38 PM EST to 2:40 PM EST
Where
Clinton County, 0.96 mi WSW of Beekmantown to 0.44 mi WSW of Beekmantown
Rating
EF0
Path length
0.52 mi
Path width
100 yd
Property damage
$50,000
Reported by
State Official
Coordinates
44.763, -73.497

Reports of multiple downed trees were investigated and confirmed an EF-0 briefly touched down. Trees were uprooted and snapped. Part of a roof was peeled and wrapped around a powerline. Small objects, like a trampoline, were flung.

What these are

Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in New York in 2025Every state in 2025This day in weather historyThe tornado archive for New York, 2025Warnings in New York, June 2025

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1252326.